Doctor insights on:
Sure Death From Diphenhydramine Overdose
Benadryl (diphenhydramine) overdose: Benadryl (diphenhydramine) overdose is highly toxic, potentially fatal, and their is no known antidote. Death would depend on the dose taken and the time it takes to get definitive care (like having stomach pumped and IV fluids). ...Read more
An overdose occurs when an excessive / dangerous dose of a drug / substance is used. Overdose sx's can include: "Inability to urinate, Blurred vision, Dry mouth, Enlarged pupils, Very dry eyes, Ringing in the ears, Low blood pressure, Rapid heartbeat, Agitation, Confusion, Convulsions (seizures), Delirium, Depression, Drowsiness, Hallucinations, Increased ...Read more
Get help - Lethal: Diphenhydramine over doses are rare. Please don't use this drug or any other to overdose. Sometimes it may seem like suicide is the only way out of your problems. But there are options - getting help is the best option. Your problems can be worked through - but not if you are dead. If you are having active thought of suicide please have a relative or friend take you to the nearest er or call 911. ...Read more
Unfortunately Yes: The medical literature is filled with cases of deaths related to overdose using diphenhydramine. Normally this over-the-counter agent is very safe when used as prescribed to treat allergic reactions, cold and flu like symptoms, insomnia, and motion sickness. Considerable overdosage can lead to cardiac arrest, serious ventricular dysrhythmias, coma, and death. ...Read more
Go to ER:
The national poison control center (1-800-222-1222)
recovery is likely if the patient survives the first 24 hours.
Normally this is treated with hydration and monitoring, occassionally treated with activated charcoal.
Few patients actually die from an antihistamine overdose, unless there have been serious heart rhythm disturbances or breathing problems. ...Read more
Yes: Although death is not common from a diphenhydramine overdose - an overdose warrants prompt medical attention. ...Read more
An overdose occurs when an excessive / dangerous dose of a drug / substance is used. Overdose sx's can include: "Inability to urinate, Blurred vision, Dry mouth, Enlarged pupils, Very dry eyes, Ringing in the ears, Low blood pressure, Rapid heartbeat, Agitation,
Confusion, Convulsions (seizures), Delirium, Depression, Drowsiness, Hallucinations, Increased sleepiness, Nervousness, Seizures > ...Read more
911: Although death by Diphenhydramine overdose is uncommon, dangers associated with an overdose include cardiac arrhythmias, delirium, respiratory suppression, short-term memory loss, and urinary retention. The specific antidote for Diphenhydramine poisoning is physostigmine, usually given intravenously in a hospital. If you suspect Diphenhydramine overdose, contact emergency services (911). ...Read more
Maybe: Diphenhydramine is in over the counter sleep meds. It is also known as benadryl, (diphenhydramine) a common antihistamine with a side effect of drowsiness. Sometimes there is an opposite effect, especially with young childen, elderly, or if too much is taken, and you don't sleep. ...Read more
Clinical: It's a clinical diagnosis. It would require a special forensics lab to test specifically for it which isn't usually done. ...Read more
24 hours: It will likely be gone within 24 hours. ...Read more
See below: Benadryl, also known as diphenhydramine, is a type of medicine in the class of antihistamines. It is found in many over-the-counter cold and sleep medicines. An overdose is when someone consumes more than the recommended amount of a drug or medication. Benadryl overdose can be deadly as it can lead to an abnormal heart rhythm. Patients are often dehydrated, feverish, and confused. ...Read more
Hours: Should be over in less than 24 hours but usually sooner. ...Read more
How much?: Depends on how much you took and how you metabolize it. The half life is 3-9 hours. That means that in general it will be out of your system in 15 hours to 2 days unless you took a huge amount or have liver disease. Why did you od? ...Read more
How much is a Benadryl (diphenhydramine) overdose for a 57lb kid? My little girl got into chewables I got her when she was sick
OVERDOSE: Need more information but your best bet is to call the National Poison Control Number to be automatically connected to the Poison Center closest to your zip code. They will direct you from there. Call now! Would love s follow up to see how things went! 800-222-1222. ...Read more
Intentional?: Overdose can occur accidentally or intentionally. Although death by Benadryl (diphenhydramine) overdose is rare, there is an antidote that can be administrated at the hospital to treat the symptoms of overdose. If there is suspicion of an intentional overdose one should always go to the hospital. If an individual refuses to go, immediately call 911. Medical professionals will provide the appropriate care. ...Read more
Drowsiness normal: Diphenhydramine is an antihistamine that crosses into the brain and interferes with the normal message carrying chemicals. At normal or above normal doses it can cause drowsiness & it is used as the main component of otc sleep meds. An overdose may initially cause drowsiness & sleep but may also cause seizures. ...Read more
Can taking ritalin and benedryl together harm you? I am prescribed ritalin 20 mg and Benadryl (diphenhydramine) can this cause death
I: I was not able to find any reports of harmful interactions between these two drugs. This however, does not mean that no interactions can ever occur since, as a general rule, the number of side effects is directly proportional to the number of medications that a person is taking. All drugs have side effects and taking two drugs could result in more side effects than taking one drug. It would be a good idea to discuss this question with the physician who prescribed Ritalin (methylphenidate) for you. ...Read more
How would I know if I need to go to the hospital of I took too much Benadryl (diphenhydramine) to make sure I didn't overdose?
Depends on dose: If just took 2 or 3 should be okay, call poison control free 800 number inside cover of phone book. ...Read more
Yes: That is possible. Call 1-800-222-1222 24 hours per day, 7 days per week to reach any poison control center in the United States. You will be connected with an expert who will direct you how to proceed. Please have all product information available when you call. ...Read more
Possibly: An overdose of practically any medication can cause you to go into a coma. Every medicine has side effects and a potential toxic dose. If the dose for any med is high enough it can potentially affect different organs and cause them to shut down. Benadryl (diphenhydramine) does affect the brain and can cause seizures in high enough doses. And possibly coma if the dose is high enough. ...Read more
Giving Benadryl (diphenhydramine) to a child to make them sleep, what systems shuting down w/overdose?
Yes.: There are numerous studies & case reports in the medical literature of deaths due to either accidental or intentional overdoses of Diphenhydramine (benadryl). The drug has a high therapeutic index meaning the dose needed to cause death is many times higher than that needed to produce beneficial effects. Its always a good idea to be cautious with all drugs - prescribed, otc, herbal or homeopathic. ...Read more
been taking 175mg of benadryl (diphenhydramine) every 4 hours yesterday I felt like I was overdosing how long till it's all out of my body?
No.: But why would you? Sleepy and ver dry mucus menbranes dos not sound like a day at the beach to me. ...Read more
OD vs. More dosage: Od means taking the whole bottle. That is dangerous and life threatenning. But as extra dosage every now and then of this would not be of any dangerous concern. ...Read more
75mg diphenhydramine: Is larger than a single dose should be for an adult or child. So it is technically an overdose. Normal doses for a child may be 75 to 150mg per day in divided dose or 150 to 300 mg per day in a divided dose for an adult. Are you considering taking an overdose? If you are -please have a friend or relative take you to the nearest er or call 911. With help your life and problems can improve. ...Read more
Toxicity: Every human body reacts to a drug differently. In some children, even one dose of Benadryl (diphenhydramine) will make them very hyper (known as a paradoxical reaction). First and foremost, you should always follow the labeled instructions on all otc medications. If still unsure, speak to your physician. Otc med overdoses are fairly common in the usa. ...Read more
I overdoses on about 950 mg of diphenhydramine about a day ago. Would it be out of my system by now?
Half life: Not yet... Probably another day. Did you decide it was time to ask for some help? Let a professional help you through this time? ...Read more
Feeling weird still! I overdoses on about 950 mg of diphenhydramine about a day ago. Would it be out of my system by now?
Overdose: The medication is still in your system please seek medical help, especially if you are trying to harm yourself, you don't have to fight this one on your own, go to the nearest emergency room. ...Read more